Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 65, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 20, 2017, 9:48 PM CDT for Cottle County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2017, 9:48 PM CDT (02:48 UTC)
- Expired
- Apr 20, 2017, 10:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Cottle County, TX
The radar
The Altus AFB radar (KFDR), 103 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 9:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2129 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
630
WUUS54 KLUB 210248
SVRLUB
TXC101-210315-
/O.NEW.KLUB.SV.W.0065.170421T0248Z-170421T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
948 PM CDT THU APR 20 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northeastern Cottle County in northwestern Texas...
* Until 1015 PM CDT
* At 947 PM CDT, a severe thunderstorm was located near Swearingen,
or 13 miles north of Paducah, moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Swearingen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3423 10001 3424 10001 3424 10004 3423 10005
3407 10005 3412 10036 3427 10035 3430 10000
3423 10000
TIME...MOT...LOC 0247Z 272DEG 27KT 3420 10024
HAIL...1.50IN
WIND...60MPH
$$
JORDAN1 follow-up statement
968
WWUS54 KLUB 210300
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1000 PM CDT THU APR 20 2017
TXC101-210315-
/O.CON.KLUB.SV.W.0065.000000T0000Z-170421T0315Z/
Cottle TX-
1000 PM CDT THU APR 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHEASTERN COTTLE COUNTY...
At 1000 PM CDT, a severe thunderstorm was located over Swearingen, or
13 miles northeast of Paducah, moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Swearingen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
LAT...LON 3423 10001 3424 10001 3424 10004 3423 10005
3407 10005 3410 10023 3425 10020 3430 10000
3423 10000
TIME...MOT...LOC 0300Z 281DEG 26KT 3414 10013
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
JORDANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:37 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Apr 20, 6:37 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 637 PM CDT Thu Apr 20 2017 .AVIATION... Low CIGS will continue to persist at KCDS through much of the TAF period as an upper level storm system approaches the region. Lowered CIGS are expected to expand to KLBB and KPVW early Friday morning. Thunderstorm activity may be possible near KCDS early Friday morning but is highly uncertain at the moment. Winds will swing around to the west-northwest and become breezy Friday afternoon dissipating low CIGS at KLBB and KPVW. Low CIGS at KCDS will likely last until Friday afternoon and may drop to IFR levels early Friday morning. && .PREV DISCUSSION... /issued 331 PM CDT Thu Apr 20 2017/ SHORT TERM... Frontal boundary appears to have stalled out across our southeast corner late this afternoon, with low level moisture and convergence this area. Warm and dry air spreading overhead effectively capping through the afternoon, but should weaken during the evening. An upper level trough will pull out of the Rockies and across the central high plains midday Friday, with upper heights expected to fall our area during the night. Potential for enough destabilization to unleash fairly significant convective energy during the night. And during the evening although capping inversion is an issue, the boundary adds another factor with good low level turning. Anyway, we have added severe thunderstorm mention mainly Rolling Plains during the evening, and spreading back west onto parts of the Caprock later in the night. On Friday, with the wave kicking out to our north, low level flow will veer leading to warming and drying again on the Caprock. A mild and breezy day will occur, with strongest west to northwest winds near the New Mexico border. Even Rolling Plains should see some drying in lower levels. But looming to the north will be a rather notable cold front expected to move into our northern zones late in the afternoon, and central areas probably by early evening. RMcQueen LONG TERM... Upper low to move east from central KS to MO toward Saturday morning as strong surface high builds in across West Texas. Looks windy Friday evening with those strong winds continuing through Saturday afternoon before winds diminish Sunday morning with a fairly cool night with dewpoints drying into the 30s. In fact not out of the question to see some frost across the SW Panhandle if winds are light enough. Progressive pattern means a quick return to southerly winds on back side of high Sunday...as upper level ridge axis results in a nice warmer day with rising heights and temperatures bouncing back from highs in the 60s Saturday to 70s Sunday afternoon. Next shortwave trough progged to move quickly across the central Rockies early Monday with an eastward surge in a convergent surface trough resulting in some low level forcing but a lack of return moisture then will likely preclude any convective chances. Should be warm and breezy however especially behind the trof/dryline with toasty 80s back in the picture. Start to see some model differences by Tuesday with handling of shortwave energy moving through progressive flow with diverging solutions becoming more pronounced by Thursday. GFS is certainly more agressive in its depiction of a mid level low across the central Plains Thur while ECMWF holds back significant troffing encroaching on West Texas Friday. In any event...should be warm and dry most of next week with the dryline potentially becoming more active late in the week with more upper support lending to increasing convective chances. James && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 01
Hazardous weather outlook, Apr 20, 9:40 PM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 940 PM CDT Thu Apr 20 2017 TXZ021>044-220245- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 940 PM CDT Thu Apr 20 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight Isolated to scattered severe storms will be possible late in the evening through early morning on Friday across the extreme southeastern Texas Panhandle and Rolling Plains. Large hail will be the primary threats from these overnight storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A cold front will be accompanied by windy conditions from Friday afternoon and evening into early Saturday morning. Cooler temperatures may bring a risk of frost to the southern Panhandle and northwestern South Plains early Saturday and again early Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late tonight.
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.